PL EN


2007 | 54 | 1 | 78-93
Article title

PERFECT MULTICOLLINEARITY AND THE VALUES OF PAIRWISE CORRELATION COEFFICIENTS OF EXPLANATORY VARIABLES IN THE ECONOMETRIC MODEL

Authors
Title variants
Languages of publication
PL
Abstracts
EN
The authoress polemises with H. Dudek's paper (Ibid. 2003, no 2 pp. 41-51) and claims that the procedure applied is improper. From the theorems proved in the present paper it follows that the values of the pairwise correlation coefficients of explanatory variables with perfect multicollonearity may be analysed independently on both the variances and the parameters of linear functions concerning the relations between these variables. It was shown that perfect multicollinearity of explanatory variables in the econometric models may occur even though all pairwise correlation coefficients of these variables are very small in absolute values, e.g. when all pairwise correlation coefficients of 'k' explanatory variables are equal to ' -1/(k-1)' then these variables are perfectly multicollinear. This raises the question whether it is sensible to use those methods of explanatory variable selection in which low pairwise correlation of all explanatory variables is treated as one of the necessary conditions for the good quality explanatory variable set.
Year
Volume
54
Issue
1
Pages
78-93
Physical description
Document type
ARTICLE
Contributors
  • M. Westa, Uniwersytet Warminsko-Mazurski w Olsztynie, Wydzial Nauk Ekonomicznych, Katedra Metod Ilosciowych, ul. M. Oczapowskiego 4, 10-719 Olsztyn, Poland
References
Document Type
Publication order reference
Identifiers
CEJSH db identifier
07PLAAAA02525250
YADDA identifier
bwmeta1.element.d13c6178-22a5-300f-85ee-4dea6b1d0ef2
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.